Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 31, NWS Medford, OR

August 5, 2015

NWS Medford, OR issued this gale warning at Aug 5, 2015, 3:54 PM PDT. It took effect at Aug 6, 2015, 11:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2015, 3:54 PM PDT (22:54 UTC)
In effect from
Aug 6, 2015, 11:00 AM PDT
Expired
Aug 7, 2015, 2:00 AM PDT
In force
15 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WHUS76 KMFR 052254
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
354 PM PDT WED AUG 5 2015

...GALES SOUTH OF CAPE BLANCO THURSDAY AFTERNOON AND NIGHT...

.A THERMAL TROUGH STRENGTHENING ALONG THE COAST WILL BRING GUSTY
NORTH WINDS AND STEEP SEAS TO MUCH OF THE WATERS TONIGHT THROUGH
FRIDAY. THE THERMAL TROUGH WILL PEAK THURSDAY AFTERNOON AND NIGHT
WITH GALES AND VERY STEEP...HAZARDOUS SEAS SOUTH OF GOLD BEACH
AND BEYOND 9 NM FROM SHORE. THE THERMAL TROUGH WILL BEGIN TO WEAKEN
FRIDAY AND WINDS AND SEAS WILL BEGIN TO SUBSIDE.

PZZ376-061200-
/O.EXT.KMFR.SI.Y.0208.000000T0000Z-150808T0600Z/
/O.EXT.KMFR.SW.Y.0219.000000T0000Z-150808T0600Z/
/O.UPG.KMFR.GL.A.0020.150806T1800Z-150807T1000Z/
/O.NEW.KMFR.GL.W.0031.150806T1800Z-150807T1200Z/
/O.NEW.KMFR.SE.W.0038.150806T1200Z-150808T0600Z/
/O.UPG.KMFR.SE.A.0025.150806T1800Z-150807T1000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
354 PM PDT WED AUG 5 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM THURSDAY TO 11 PM
PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 11 PM PDT
FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM
11 AM THURSDAY TO 5 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR
WINDS IS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY. THE SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT
FRIDAY.

* WINDS: NORTH 23 TO 34 KTS BECOMING GALES 35 TO 40 KT WITH GUSTS
  40 TO 45 KTS THURSDAY AFTERNOON AND EVENING.

* SEAS: STEEP WIND DRIVEN SEAS OF 6 TO 9 FEET BUILDING TO 10 TO 13
  FEET THURSDAY MORNING THROUGH THURSDAY EVENING.

* AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP
  ACROSS THE ENTIRE AREA. THE MOST HAZARDOUS CONDITIONS WILL BE
  BETWEEN 10 AND 40 NM FROM SHORE FROM GOLD BEACH SOUTHWARD EACH
  DAY. THE MOST HAZARDOUS CONDITIONS WILL BE ON THURSDAY AFTERNOON
  AND EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-061200-
/O.EXT.KMFR.SI.Y.0208.000000T0000Z-150808T0600Z/
/O.EXT.KMFR.SW.Y.0219.000000T0000Z-150808T0600Z/
/O.NEW.KMFR.SE.W.0038.150806T1200Z-150808T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
354 PM PDT WED AUG 5 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM THURSDAY TO 11 PM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 11 PM PDT
FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL
11 PM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
NOW IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* WINDS: NORTH 20 TO 30 KTS WITH GUSTS TO 30 TO 40 KTS.

* SEAS: STEEP WIND DRIVEN SEAS OF 6 TO 9 FEET EXCEPT BUILDING TO A
  VERY STEEP AND WIND DRIVEN 10 TO 11 FEET THURSDAY EVENING BEYOND
  9 NAUTICAL MILES WEST OF BROOKINGS SOUTHWARD.

* AREAS AFFECTED: WINDS AND SEAS WILL BECOME INCREASINGLY MORE
  HAZARDOUS THE FURTHER ONE GETS FROM THE COAST AND THE FURTHER
  SOUTH ONE GOES. WARNING LEVEL SEAS ARE EXPECTED SOUTH OF
  BROOKING BEYOND 9 NAUTICAL MILES FROM THE COAST.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-061200-
/O.EXB.KMFR.SW.Y.0219.150806T1200Z-150808T0600Z/
/O.EXB.KMFR.SI.Y.0208.150806T1800Z-150808T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
354 PM PDT WED AUG 5 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM
THURSDAY TO 11 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM THURSDAY
TO 11 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 AM
THURSDAY TO 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS
HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN
EFFECT FROM 11 AM THURSDAY TO 11 PM PDT FRIDAY. 

* WINDS: NORTH 23 TO 27 KTS WITH GUSTS TO 29 TO 34 KTS.

* SEAS: STEEP WIND DRIVEN SEAS OF 6 TO 8 FEET.

* AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
  SOUTH OF COOS BAY AND BEYOND 5 NAUTICAL MILES OF THE
  COAST...EXCEPT LOCALLY CLOSER IN THE VICINITY OF CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
466 
WHUS76 KMFR 061013
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
313 AM PDT THU AUG 6 2015

...GALES SOUTH OF CAPE BLANCO THIS AFTERNOON AND NIGHT...

.A THERMAL TROUGH STRENGTHENING ALONG THE COAST WILL PEAK
THIS AFTERNOON AND NIGHT WITH GALES AND VERY STEEP...HAZARDOUS
SEAS SOUTH OF GOLD BEACH AND BEYOND 9 NM FROM SHORE. THE THERMAL
TROUGH WILL BEGIN TO WEAKEN FRIDAY AND WINDS AND SEAS WILL BEGIN
TO SUBSIDE.

PZZ356-062315-
/O.CAN.KMFR.SI.Y.0208.000000T0000Z-150808T0600Z/
/O.EXT.KMFR.SE.W.0038.150806T1013Z-150808T0600Z/
/O.CON.KMFR.SW.Y.0219.000000T0000Z-150808T0600Z/
/O.NEW.KMFR.SI.Y.0209.150806T1800Z-150808T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
313 AM PDT THU AUG 6 2015

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT FRIDAY... 
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM THIS
MORNING TO 11 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM PDT FRIDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
UNTIL 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* WINDS: NORTH 20 TO 30 KTS WITH GUSTS TO 30 TO 40 KTS.

* SEAS: STEEP WIND DRIVEN SEAS RISING TO 7 TO 11 FEET. 

* AREAS AFFECTED: WINDS AND SEAS WILL BECOME INCREASINGLY MORE
  HAZARDOUS THE FURTHER ONE GETS FROM THE COAST AND THE FURTHER
  SOUTH ONE GOES. WARNING LEVEL SEAS ARE EXPECTED SOUTH OF GOLD
  BEACH BEYOND 4 NAUTICAL MILES FROM THE COAST.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ376-062315-
/O.EXT.KMFR.SE.W.0038.150806T1013Z-150808T0600Z/
/O.CON.KMFR.SI.Y.0208.000000T0000Z-150808T0600Z/
/O.CON.KMFR.SW.Y.0219.000000T0000Z-150808T0600Z/
/O.EXT.KMFR.GL.W.0031.150806T1800Z-150807T0900Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
313 AM PDT THU AUG 6 2015

...GALE WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT
FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT FRIDAY...


THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 PM PDT
FRIDAY. THE GALE WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING
TO 2 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* WINDS: NORTH 23 TO 34 KTS BECOMING GALES 35 TO 40 KT WITH GUSTS
  40 TO 45 KTS LATE THIS MORNING THROUGH THIS EVENING.

* SEAS: STEEP WIND DRIVEN SEAS OF 6 TO 9 FEET BUILDING TO 10 TO 13
  FEET THIS MORNING THROUGH THIS EVENING.

* AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP 
  ACROSS THE ENTIRE AREA. THE MOST HAZARDOUS CONDITIONS WILL BE 
  BETWEEN 10 AND 40 NM FROM SHORE FROM GOLD BEACH SOUTHWARD EACH 
  DAY. THE MOST HAZARDOUS CONDITIONS WILL BE ON THURSDAY 
  AFTERNOON AND EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-062315-
/O.EXT.KMFR.SW.Y.0219.150806T1013Z-150808T0600Z/
/O.EXT.KMFR.SI.Y.0208.150806T1800Z-150807T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
313 AM PDT THU AUG 6 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 11 AM THIS
MORNING TO 2 AM PDT FRIDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 11 PM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW
IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT FRIDAY. 

* WINDS: NORTH 23 TO 27 KTS WITH GUSTS TO 29 TO 34 KTS.

* SEAS: STEEP WIND DRIVEN SEAS OF 6 TO 8 FEET.

* AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED 
  SOUTH OF COOS BAY AND BEYOND 5 NAUTICAL MILES OF THE COAST... 
  EXCEPT LOCALLY CLOSER IN THE VICINITY OF CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
501 
WHUS76 KMFR 062226
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
326 PM PDT THU AUG 6 2015

...GALES SOUTH OF CAPE BLANCO THIS AFTERNOON INTO NIGHT...

.A THERMAL TROUGH STRENGTHENING ALONG THE COAST WILL PEAK THIS
AFTERNOON INTO TONIGHT WITH GALES AND VERY STEEP...HAZARDOUS SEAS
SOUTH OF GOLD BEACH AND BEYOND 8 NM FROM SHORE. THE THERMAL
TROUGH WILL BEGIN TO WEAKEN FRIDAY AND WINDS AND SEAS WILL BEGIN
TO SUBSIDE.

PZZ356-071400-
/O.EXT.KMFR.SE.W.0038.000000T0000Z-150807T0900Z/
/O.CON.KMFR.SI.Y.0209.000000T0000Z-150808T0600Z/
/O.CON.KMFR.SW.Y.0219.000000T0000Z-150808T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
326 PM PDT THU AUG 6 2015

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT FRIDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 2 AM PDT
FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* WINDS: NORTH 23 TO 30 KTS WITH GUSTS TO 30 TO 40 KTS.

* SEAS: STEEP WIND DRIVEN NORTH SEAS RISING TO 6 TO 11 FEET.

* AREAS AFFECTED: MOST OF THE AREA WILL BE AFFECTED BY ADVISORY
  LEVEL CONDITIONS. WINDS AND SEAS WILL BECOME INCREASINGLY MORE
  HAZARDOUS THE FURTHER ONE GETS FROM THE COAST AND THE FURTHER
  SOUTH ONE GOES. WARNING LEVEL SEAS ARE EXPECTED SOUTH OF GOLD
  BEACH BEYOND 8 NAUTICAL MILES FROM THE COAST.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ376-071400-
/O.CON.KMFR.GL.W.0031.000000T0000Z-150807T0900Z/
/O.CON.KMFR.SE.W.0038.000000T0000Z-150808T0600Z/
/O.CON.KMFR.SI.Y.0208.000000T0000Z-150808T0600Z/
/O.CON.KMFR.SW.Y.0219.000000T0000Z-150808T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
326 PM PDT THU AUG 6 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY.
A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 11 PM PDT FRIDAY.

* WINDS: NORTH 23 TO 34 KTS BECOMING GALES 35 TO 40 KT WITH 
  GUSTS 40 TO 45 KTS LATE THIS MORNING THROUGH THIS EVENING. 

* SEAS: STEEP WIND DRIVEN SEAS OF 6 TO 11 FEET BUILDING TO 7 TO 14
  FEET THIS EVENING. 6 TO 12 FOOT WIND DRIVEN NORTH SEAS ARE
  EXPECTED FRIDAY AFTERNOON AND EVENING.

* AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP
  ACROSS THE ENTIRE AREA. THE MOST HAZARDOUS CONDITIONS WILL BE
  BETWEEN 10 AND 40 NM FROM SHORE FROM GOLD BEACH SOUTHWARD EACH
  DAY. THE MOST HAZARDOUS CONDITIONS WILL BE THIS AFTERNOON AND
  EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-070900-
/O.EXT.KMFR.SW.Y.0219.000000T0000Z-150807T0900Z/
/O.CON.KMFR.SI.Y.0208.000000T0000Z-150807T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
326 PM PDT THU AUG 6 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM
PDT FRIDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 2 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS
IN EFFECT UNTIL 2 AM PDT FRIDAY. 

* WINDS: NORTH 23 TO 28 KTS WITH GUSTS TO 28 TO 35 KTS.

* SEAS: STEEP WIND DRIVEN NORTH SEAS OF 6 TO 9 FEET.

* AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS FOR SEAS ARE
  EXPECTED ACROSS NEARLY THE ENTIRE AREA. SMALL CRAFT ADVISORY
  WIND CONDITIONS ARE EXPECTED MAINLY BEYOND 5 NAUTICAL MILES OF
  THE COAST...EXCEPT CLOSER IN THE VICINITY OF CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Aug 5, 2:18 PM PDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 5, 2:18 PM PDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
218 PM PDT WED AUG 5 2015

.SHORT TERM...A ZONAL FLOW PATTERN IS OVER THE AREA TODAY WITH
SOME LINGERING MOISTURE AND INSTABILITY OVER EASTERN PORTIONS OF
THE AREA. THERE IS A SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS IN
EASTERN SISKIYOU AND SOUTHEAST LAKE COUNTIES. MAINLY EXPECT JUST
SOME BUILDING CUMULUS CLOUDS OVER EASTERN AREA THOUGH. GOOD
MIXING TODAY ALONG WITH INCREASED WEST TO NORTHWEST FLOW IS
HELPING THIN SMOKE OVER MUCH OF THE AREA. ADDITIONAL SMOKE FROM
THE STOUT FIRE THOUGH IS EXPECTED TO BRING INCREASED AREAS OF
SMOKE IN THE ROGUE VALLEY AGAIN LATE THIS AFTERNOON AND THIS
EVENING.

TONIGHT INTO THURSDAY, A SURFACE THERMAL TROUGH WILL STRENGTHEN
ALONG THE COAST. THIS WILL BRING GUSTY NORTHEAST WINDS TO THE
COASTAL MOUNTAINS. ALSO EXPECT A MODERATE CHETCO WARMING EFFECT
FOR THE BROOKINGS AREA ON THURSDAY.

THE PATTERN BEGINS TO CHANGE ON THURSDAY WITH AN UPPER LOW OFF THE
COAST OF CENTRAL CALIFORNIA FORECAST TO MOVE INTO THE SAN
FRANCISCO BAY AREA THURSDAY EVENING THEN MOVING INLAND THURSDAY
NIGHT INTO FRIDAY. SOUTHERLY MOISTURE IS EXPECTED TO MOVE INTO
NORTHERN CALIFORNIA FRIDAY MORNING. THIS COMBINED WITH MID LEVEL
MOISTURE AND WEAK DISTURBANCES WILL BRING A SLIGHT CHANCE FOR
THUNDERSTORMS FRIDAY MORNING TO NORTHERN CALIFORNIA ZONES. AS THE
LOW SHIFTS NORTHEASTWARD INTO NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA EXPECT MOISTURE TO ROTATE INTO THE AREA. THIS MOISTURE
COMBINED WITH INCREASED DAYTIME INSTABILITY AND  UPPER LEVEL
DISTURBANCES IS EXPECT TO BRING AN INCREASED RISK FOR
THUNDERSTORMS TO NORTHERN CALIFORNIA AND AREAS EAST OF THE
CASCADES. THE BEST CHANCE FOR THUNDERSTORMS IS OVER MODOC, LAKE,
SOUTHEAST KLAMATH AND EASTERN SISKIYOU COUNTIES. THE RISK FOR
THUNDERSTORMS CONTINUES INTO FRIDAY NIGHT THEN IS EXPECTED TO
DECREASE SATURDAY MORNING.

.LONG TERM...SATURDAY AND SUNDAY...EXPECT A SOUTHWEST FLOW PATTERN
TO DEVELOP ALOFT AS A PACIFIC UPPER LOW MOVES SOUTH DOWN THE
BRITISH COLUMBIA COAST WITH AN UPPER TROUGH DEVELOPING OFFSHORE
AND A RIDGE CENTERED INLAND EAST OF THE AREA. SOME WEAK
INSTABILITY AND MOISTURE MAY BRING A SLIGHT CHANCE OF
THUNDERSTORMS SATURDAY OVER NORTHERN CALIFORNIA AND FROM THE
CASCADES EAST IN OREGON. THE CHANCE FOR THUNDERSTORMS IS WEAKER
ON SUNDAY AND LIMITED TO AREAS FROM THE CASCADES EAST IN OREGON.
ALSO ON SUNDAY, AS THE UPPER TROUGH MOVES INTO THE PACNW COAST,
EXPECT A MARINE PUSH TO BRING AREAS OF LOW CLOUDS INTO THE COAST
AND UMPQUA VALLEY. SHOWERS ARE ALSO POSSIBLE IN THESE AREAS,
MAINLY SUNDAY NIGHT INTO MONDAY.

MONDAY THROUGH WEDNESDAY...THE UPPER TROUGH LINGERS ALONG THE
PACNW COAST WHILE THE MAIN UPPER LOW SHIFTS INTO CANADA. ALONG THE
SOUTHERN END OF THE TROUGH, AN UPPER LOW MAY DEVELOP OFF THE
NORTHERN CALIFORNIA COAST LATE TUESDAY AND INTO WEDNESDAY. THIS
PATTERN WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO CENTRAL
PORTIONS OF THE AREA MONDAY AND TUESDAY, MAINLY NEAR THE CASCADES.
THEN ON WEDNESDAY, MAY SEE INCREASED CHANCES FOR THUNDERSTORMS
OVER INLAND AREAS WITH THE UPPER LOW OFFSHORE PUSHING INLAND
DURING THE DAY. MODELS SHOW CONSIDERABLE VARIABILITY FOR THE TRACK
AND STRENGTH OF THIS UPPER LOW ON TUESDAY AND WEDNESDAY. GIVEN
THIS VARIABILITY HAVE ADDED A BROAD AREA OF SLIGHT CHANCE FOR
THUNDERSTORMS, WHICH COVERS MUCH OF THE INLAND AREA, TO THE
WEDNESDAY FORECAST.

&&

.AVIATION...FOR THE 05/12Z TAF CYCLE...LCL MVFR CIGS WILL
DRIFT IN AND OUT OF KOTH EARLY THIS MORNING WITH VFR CIGS EXPECTED
FROM LATE MORNING. NORTHERLY WINDS WILL CONTINUE TO BRING SMOKE INTO
THE ROGUE VALLEY WITH KMFR VIS DOWN TO MVFR MOST OF THE DAY WITH VIS
IMPROVING TO VFR BRIEFING FROM LATE AFTERNOON THROUGH EARLY EVENING.
HOWEVER EXPECT INVERSION TO TRAP SMOKE IN THE VALLEY WITH VIS COMING
DOWN TO MVFR AGAIN. TO THE EAST..SHOWERS WILL CONTINUE TO THE EAST
OF KLMT UNTIL MID MORNING. THE ATMOSPHERE IS LESS UNSTABLE TODAY AND
THUNDERSTORMS ARE NOT EXPECTED AT KLMT THIS AFTERNOON. /FB

&&

.MARINE...UPDATED 900 AM PDT WEDNESDAY 5 AUGUST 2015...HIGH PRESSURE
WILL BUILD OFFSHORE AND A THERMAL TROUGH WILL DEVELOP ALONG THE
COAST THEN STRENGTHEN INTO THURSDAY. NORTH WINDS AND SEAS WILL BUILD
TODAY AND REMAIN MODERATE THROUGH THURSDAY MORNING...REACHING
ADVISORY CRITERIA IN THE SOUTHERN OUTER WATERS. WINDS WILL
STRENGTHEN FURTHER THURSDAY AFTERNOON AND EVENING...POSSIBLY
REACHING GALE FORCE OVER THE SOUTHERN OUTER WATERS. A GALE/HAZARDOUS
SEAS WATCH HAS BEEN ISSUED FOR THIS TIME FRAME FOR AN AREA BEYOND 10
NM AND MAINLY SOUTH OF GOLD BEACH. THE THERMAL TROUGH WILL WEAKEN
FRIDAY INTO SATURDAY. NORTH WINDS AND SEAS WILL EASE AT THAT TIME.
-FJB/MSC

&&

.FIRE WEATHER...UPDATED 200 PM PDT WEDNESDAY 5 AUGUST 2015...QUIETER
CONDITIONS TODAY WILL CONTINUE THROUGH THURSDAY. RELATIVELY WEAK
OFFSHORE FLOW WILL HOWEVER BRING LOW HUMIDITIES AND MODERATE TO POOR
OVERNIGHT RECOVERIES TO THE HIGHER ELEVATIONS OF NORTHERN
CALIFORNIA AND SOUTHERN OREGON ALONG AND SOUTH OF THE UMPQUA
DIVIDE.

LATE THURSDAY NIGHT AND INTO FRIDAY, MOISTURE IS EXPECTED TO PUSH
INTO OUR REGION FROM THE SOUTH AHEAD OF AN APPROACHING UPPER LEVEL
LOW. THE RESULTING INSTABILITY WILL LIKELY RESULT IN ISOLATED TO
SCATTERED THUNDERSTORMS, MOSTLY CONCENTRATED TO THE EAST OF THE
CASCADE CREST IN BOTH OREGON AND CALIFORNIA. HAVE THEREFORE ISSUED
A FIRE WEATHER WATCH FOR THESE AREAS, AND WILL ASSESS THE NEED FOR
A RED FLAG TOMORROW, WHEN INPUT IS GATHERED FROM PARTNER AGENCIES
AND HOPEFULLY THE DETAILS BECOME MORE APPARENT IN THE MODEL
OUTPUT. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH
EARLY NEXT WEEK AS ANOTHER LARGE TROUGH DIGS INTO THE WEST COAST.
-BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR ORZ624-625.

CA...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR CAZ282-284-285.

PACIFIC COASTAL WATERS...GALE WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT FOR
     PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THURSDAY FOR
     PZZ376.
     HAZARDOUS SEAS WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THURSDAY
     FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ356.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:12 PM PDTFire Weather WatchMFRHarney, Klamath, Lake37 hr
Aug 5, 3:54 PM PDTHazardous Seas WarningMFR55 hr
Aug 4, 6:34 PM PDTSpecial Weather StatementMFRSiskiyou41 min
Aug 4, 7:00 PM PDTSpecial Weather StatementMFRSiskiyou45 min
Aug 4, 7:05 PM PDTSevere Thunderstorm WarningMFRSiskiyou21 min
Aug 4, 7:32 PM PDTSevere Thunderstorm WarningMFRSiskiyou28 min
Aug 4, 7:57 PM PDTSevere Thunderstorm WarningMFRSiskiyou33 min
Aug 4, 8:20 PM PDTFlash Flood WarningMFRSiskiyou115 min

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.